Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 30, NWS Jacksonville, FL

May 9, 2021

NWS Jacksonville, FL issued this small craft advisory at May 9, 2021, 3:29 AM EDT. It took effect at May 9, 2021, 4:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 9, 2021, 3:29 AM EDT (07:29 UTC)
In effect from
May 9, 2021, 4:00 PM EDT
Expired
May 10, 2021, 2:28 AM EDT
In force
10 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

280 
WHUS72 KJAX 090729
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
329 AM EDT Sun May 9 2021

AMZ450-452-454-470-472-474-100800-
/O.NEW.KJAX.SC.Y.0030.210509T2000Z-210510T0800Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
329 AM EDT Sun May 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT MONDAY...

* WHAT...South winds 10 to 15 kt, becoming south southeast and
  increasing to 20 to 25 kt with gusts up to 30 kt late this
  afternoon and this evening.

* WHERE...All Southeast Georgia and Northeast Florida coastal 
  waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM.

* WHEN...From 4 PM this afternoon to 4 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
792 
WHUS72 KJAX 091822
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
222 PM EDT Sun May 9 2021

AMZ450-452-454-470-472-474-100800-
/O.CON.KJAX.SC.Y.0030.210509T2000Z-210510T0800Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
222 PM EDT Sun May 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

* WHAT...South winds 20 kt with gusts up to 30 kt expected.

* WHERE...All Southeast Georgia and Northeast Florida coastal 
  waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM.

* WHEN...Until 4 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
026 
WHUS72 KJAX 100628
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
228 AM EDT Mon May 10 2021

AMZ450-452-454-470-472-474-100730-
/O.CAN.KJAX.SC.Y.0030.000000T0000Z-210510T0800Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
228 AM EDT Mon May 10 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at May 9, 1:50 AM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 9, 1:50 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
150 AM EDT Sun May 9 2021

.AVIATION...
[Through 06Z Monday]

VFR conditions will prevail at the regional terminals. Southerly
surface winds will increase to around 5 knots shortly after
sunrise and will then become breezy by 15Z, with sustained speeds
increasing to 10-15 knots with frequent gusts to near 20 knots.
Winds at the coastal terminals will then shift to south-
southeasterly by 20Z, with sustained surface speeds increasing to
around 15 knots with frequent gusts of 20-25 knots through 00Z.
Southerly winds will decrease to around 10 knots at the inland
terminals by 02Z Monday, while breezy conditions continue through
the evening hours at the coastal terminals, where winds will shift
to southerly and will remain sustained at 10-15 knots.

&&

.PREV DISCUSSION [845 PM EDT]...

.NEAR TERM [Through Tonight]...

After a near-record cool start to the day, temperatures have
quickly recovered into the upper 70s under full sunshine, and
highs today are on track to reach 80 to 85 degrees across the
interior and the mid to upper 70s at the beaches. Light and
variable winds today will become gradually more easterly this
afternoon as high pressure over the area moves into the western
Atlantic and the east coast sea breeze moves inland. Lows tonight
will be warmer, staying mostly in the 50s, with low 60s along the
immediate coastline and the St. Johns River.

.SHORT TERM [Sunday Through Monday Night]...

The ridge of high pressure will continue to build into the
Atlantic waters Sunday. To our northwest, a deepening low pressure
system will dig into the TN Valley, tightening up the pressure
gradient in place, and bringing breezy conditions to the area
tomorrow. Winds Sunday will generally be from the south at 10 to
15 mph with gusts to 20-30 mph in the afternoon, mainly at area
beaches. Highs will warm back into the upper 80s to around 90 on
Sunday and overnight lows will hover in the mid-upper 60s across
interior portions of the area, low 70s at the beaches.

The main energy associated with the low pressure system to our
northwest will pull off to the northeast, stalling a frontal
boundary across the southeastern US. A a few short wave troughs
will also be rolling aloft of the northern Gulf coast Monday,
along with decaying frontal boundary to our northwest, and
southwesterly low level flow will all work together to bring
chances for scattered showers and isolated thunderstorms Monday.
The highest chances will be in inland SE GA (closer to the
decaying frontal boundary) and along the I-95 corridor (where a
weak east-coast seabreeze front should be pinned near the coast by
the southwesterly winds. Highs Monday will range from the mid 80s
in inland SE GA to low 90s along the I-95 corridor and near Ocala.
Monday night, temperatures will hover around the upper 60s to
around 70.

.LONG TERM [Tuesday Through Saturday]...

An unsettled pattern is in the forecast for most of the upcoming
work week. The decaying frontal boundary is forecast to slowly
meander further southeast to near the FL-GA border Tuesday through
Wednesday. Around Thursday or Friday, a more potent upper level
shortwave is poised to swing into the OH Valley and then off the
east coast. There's some model discrepancy as to the timing of
when the front would exit, but there's general agreement for
another fair weather Saturday next week. With the front bisecting
the area through at least Wednesday, we'll start with cool to
near normal temperatures in SE GA and near to above normal
temperatures in NE FL, then trending close to normal by the end of
the week.

.MARINE...

A ridge of high pressure over the southeast will push offshore
through Sunday, with a low pressure system swinging into the
Tennessee Valley behind it. This will lead to elevated southerly
winds to around 15 to 20 knots on Sunday. Winds should slacken by
Monday, but as the low to our northwest gets closer and moisture
returns Monday, so will scattered showers and isolated
thunderstorms. Daily chances for storms continue through the end
of the work week.

Rip Currents: Moderate risk at area beaches

.FIRE WEATHER...

Very dry conditions in place today across the area. The ridge of high
pressure in place will continue to build eastward, pushing offshore on
Sunday. With a low pressure system moving into the Tennessee Valley
tomorrow, southerly winds will surge tomorrow, possibly lingering into
Monday. These southerly winds will also lead to elevated dispersions
and a gradual increase in humidity. Scattered showers and isolated
thunderstorms return to the forecast Monday through Friday.

.HYDROLOGY...

Minor flooding will continue along portions of the lower Satilla
River this weekend, with river levels at the Atkinson gauge
expected to fall below flood stage on Sunday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  90  65  84  65  83 /   0  10  40  20  50
SSI  84  70  86  70  83 /   0  10  20  20  50
JAX  89  66  89  68  87 /   0  10  20  10  50
SGJ  86  70  87  69  85 /   0  10  10  10  40
GNV  91  66  89  66  87 /   0  10  10   0  40
OCF  91  66  90  68  90 /   0  10  10   0  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.